Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the elliptic equation $\Delta u+ku-Ku^p=0$ on complete Riemannian manifolds and their geometric applications

Authors: Peter Li, Luen-fai Tam and DaGang Yang
Journal: Trans. Amer. Math. Soc. 350 (1998), 1045-1078
MSC (1991): Primary 58G03; Secondary 53C21
MathSciNet review: 1407497
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the elliptic equation $\Delta u + ku - Ku^{p} = 0$ on complete noncompact Riemannian manifolds with $K$ nonnegative. Three fundamental theorems for this equation are proved in this paper. Complete analyses of this equation on the Euclidean space ${\mathbf {R}}^{n}$ and the hyperbolic space ${\mathbf {H}}^{n}$ are carried out when $k$ is a constant. Its application to the problem of conformal deformation of nonpositive scalar curvature will be done in the second part of this paper.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 58G03, 53C21

Retrieve articles in all journals with MSC (1991): 58G03, 53C21

Additional Information

Peter Li
Affiliation: Department of Mathematics, University of California, Irvine, California 92697-3875

Luen-fai Tam
Affiliation: Department of Mathematics, Chinese University of Hong Kong, Shatin, NT, Hong Kong
MR Author ID: 170445

DaGang Yang
Affiliation: Department of Mathematics, Tulane University, New Orleans, Louisiana 70118

Keywords: Conformal deformation, prescribing scalar curvature, complete Riemannian manifolds, semi-linear elliptic PDE, generalized maximum principle, analysis on manifolds
Received by editor(s): May 23, 1995
Additional Notes: The first two authors are partially supported by NSF grant DMS 9300422. The third author is partially supported by NSF grant DMS 9209330
Article copyright: © Copyright 1998 American Mathematical Society